Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 36, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 28, 2010, 3:57 AM EDT for Broward County, Miami-Dade County, Florida. It took effect at Apr 28, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 3:57 AM EDT (07:57 UTC)
- In effect from
- Apr 28, 2010, 2:00 PM EDT
- Expired
- Apr 28, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS82 KMFL 280757 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT WED APR 28 2010 ...RED FLAG WARNING THIS AFTERNOON FOR GLADES, HENDRY, INLAND COLLIER, INLAND PALM BEACH, INLAND BROWARD AND INLAND MIAMI-DADE COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... ...FIRE WEATHER WATCH THURSDAY FOR GLADES AND HENDRY COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-282300- /O.UPG.KMFL.FW.A.0028.100428T1800Z-100428T2300Z/ /O.NEW.KMFL.FW.W.0036.100428T1800Z-100428T2300Z/ /O.NEW.KMFL.FW.A.0029.100429T1800Z-100429T2200Z/ GLADES-HENDRY- 357 AM EDT WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS REPRESENTS AN UPGRADE OF THE PREVIOUS FIRE WEATHER WATCH. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. A WEAK BUT DRY REINFORCING COLD FRONT WILL MOVE THROUGH THE REGION TODAY. THE PRIMARY IMPACTS OF THIS BOUNDARY WILL BE TO USHER LOWER DEWPOINTS INTO THE REGION. AS THE DRIER AIR MOVES SOUTH...RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS ACROSS THE WESTERN INTERIOR AREAS THIS AFTERNOON. LIGHT EASTERLY FLOW WILL DEVELOP BY THURSDAY, BUT DEEP MIXING AND LINGERING DRY AIR IN THE MIXING LAYER MAY ALLOW RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ070-282300- /O.UPG.KMFL.FW.A.0028.100428T1800Z-100428T2300Z/ /O.NEW.KMFL.FW.W.0036.100428T1800Z-100428T2300Z/ INLAND COLLIER- 357 AM EDT WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS REPRESENTS AN UPGRADE OF THE PREVIOUS FIRE WEATHER WATCH. A WEAK BUT DRY REINFORCING COLD FRONT WILL MOVE THROUGH THE REGION TODAY. THE PRIMARY IMPACTS OF THIS BOUNDARY WILL BE TO USHER LOWER DEWPOINTS INTO THE REGION. AS THE DRIER AIR MOVES SOUTH...RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS ACROSS THE WESTERN INTERIOR AREAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-073-282300- /O.NEW.KMFL.FW.W.0036.100428T1800Z-100428T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- 357 AM EDT WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A WEAK BUT DRY REINFORCING COLD FRONT WILL MOVE THROUGH THE REGION TODAY. THE PRIMARY IMPACTS OF THIS BOUNDARY WILL BE TO USHER LOWER DEWPOINTS INTO THE REGION. AS THE DRIER AIR MOVES SOUTH...RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS ACROSS INTERIOR AREAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GS/GR
1 follow-up statement
791 WWUS82 KMFL 282310 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 710 PM EDT WED APR 28 2010 ...FIRE WEATHER WATCH THURSDAY FOR GLADES AND HENDRY COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ063-066-291200- /O.EXP.KMFL.FW.W.0036.000000T0000Z-100428T2300Z/ /O.CON.KMFL.FW.A.0029.100429T1800Z-100429T2200Z/ GLADES-HENDRY- 710 PM EDT WED APR 28 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR 4 HOURS OR MORE OF BELOW 35 PERCENT RELATIVE HUMIDITIES FOR GLADES AND HENDRY COUNTIES... ...RED FLAG WARNING HAS EXPIRED FOR TODAY FOR GLADES AND HENDRY COUNTIES... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. THE RELATIVE HUMIDITIES EARLY THIS EVENING HAS INCREASED ABOVE THE 35 PERCENT CRITICAL VALUE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. LIGHT EASTERLY FLOW WILL DEVELOP ON THURSDAY...BUT DEEP MIXING AND LINGERING DRY AIR IN THE MIXING LAYER MAY ALLOW RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS DURING THE AFTERNOON. THEREFORE...THE FIRE WEATHER WATCH REMAIN IN EFFECT FOR GLADES AND HENDRY COUNTIES FOR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067-070-071-073-290015- /O.EXP.KMFL.FW.W.0036.000000T0000Z-100428T2300Z/ INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE- 710 PM EDT WED APR 28 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RELATIVE HUMIDITIES EARLY THIS EVENING HAS INCREASED ABOVE THE 35 PERCENT CRITICAL VALUE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 1:20 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 28, 1:20 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
120 AM EDT WED APR 28 2010
.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH TODAY AND
TONIGHT. WESTERLY WINDS THIS MORNING AT E CST TERMINALS WILL SHIFT
TO THE NE EARLY THIS AFTERNOON. THE OPPOSITE IS EXPECTED AT
KAPF...WITH NERLY WINDS THIS MORNING SHIFTING TO THE WEST THIS
AFTERNOON. A FEW CU MAY DVLP AROUND 3500FT AS SEA BREEZES PUSH
INLAND...AND SCATTERED HIGH CLOUDS CAN BE EXPECTED THIS AFTERNOON
AND TONIGHT AS WELL.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 954 PM EDT TUE APR 27 2010/
UPDATE...
NO CHANGES ARE REQUIRED TO THE CURRENT FORECAST THIS EVENING...
WITH EVERYTHING APPEARING TO BE IN GOOD SHAPE. A COLD FRONT --
SEEN IN RECENT VISIBLE SATELLITE IMAGERY AS A NARROW BAND OF
STRATOCU OVER THE EASTERN GULF -- WILL CONTINUE TO PUSH
SOUTHEASTWARD OVERNIGHT...AND SHOULD BE SOUTH OF THE PENINSULA BY
SUNRISE. ASIDE FROM A WIND SHIFT TO NORTHWEST AND BRIEF
ENHANCEMENT IN CLOUD COVER MARKING FRONTAL PASSAGE...THE ONLY
SENSIBLE EFFECTS WILL BE IN THE FORM OF A SLIGHTLY COOLER AND
DRIER AIR MASS TOMORROW. WILL UPDATE ZFPMFL TO REFRESH TEMPORAL
WORDING...WITH NO OTHER CHANGES PLANNED AT THIS TIME.
70/DD
AVIATION DISCUSSION... /ISSUED 735 PM EDT TUE APR 27 2010/
AVIATION...
THE WINDS WILL BE WEST AT 5 TO 10 KNOTS THIS EVENING BEFORE SLOWLY
SWINGING TO A NORTHWEST DIRECTION AND DECREASING TO 5 KNOTS
TONIGHT...AS A DRY COLD FRONT MOVES THROUGH THE AREA. THE WINDS AT
THE EAST COAST TAF SITES WILL REMAIN NORTHWEST AT 5 TO 10 KNOTS
WEDNESDAY MORNING...BEFORE SWINGING TO A NORTHEAST DIRECTION AFTER
18 OR 19Z DUE TO A EAST COAST SEA BREEZE. THE WINDS AT KAPF TAF
SITE WILL REMAIN NORTHEAST AT 5 TO 10 KNOTS WEDNESDAY MORNING...
BEFORE GOING WESTERLY AROUND 10 KNOTS AT 18Z AS A WEST COAST SEA
BREEZE DEVELOPS.
THE CEILING AND VIS WILL REMAIN IN THE VFR CONDITIONS TONIGHT INTO
WEDNESDAY. THE ONLY EXCEPTION TO THIS IS THAT KTMB AND KFXE
COULD FALL INTO THE MVFR CONDITIONS WITH VIS DROPPING DOWN TO 5
MILES BETWEEN 9Z AND 13Z THIS MORNING...AS FOG FORMATION IS
POSSIBLE OVER THE INTERIOR AREAS WHICH COULD WORK INTO THE FAR
WESTERN EAST COAST METRO AREAS OVERNIGHT.
AVIATION...54/BNB
PREV DISCUSSION... /ISSUED 238 PM EDT TUE APR 27 2010/
DISCUSSION...
A DRY AND LOCALLY STABLE ATMOSPHERE CONTINUES ACROSS SOUTH FLORIDA
AND ADJACENT WATERS. AS A FRONT EAST OF THE EASTERN SEA BOARD
CONTINUES TO MOVE TO THE EAST...THIS WILL ALLOW HIGH PRESSURE TO
BUILD INTO THE NORTHWESTERN GULF TONIGHT AND THEN ACROSS THE
NORTHERN GULF ON WEDNESDAY...AND EXTEND ACROSS THE FLORIDA
PENINSULA. THIS WILL ALLOW THE WINDS ACROSS THE REGION TO SHIFT TO
A MORE NORTHERLY FLOW TONIGHT AND WEDNESDAY. BY WEDNESDAY
AFTERNOON A DRIER AND STABLE AIR MASS WILL PREVAIL ACROSS THE
REGION. BY THURSDAY EASTERLY WINDS ARE EXPECTED TO RETURN. NO
PRECIPITATION IS EXPECTED THROUGH AT LEAST THURSDAY AND WILL
LIKELY EXTEND INTO THE WEEKEND.
MARINE...
AS THE WINDS BECOME MORE NORTHERLY AND INCREASE TONIGHT AND
WEDNESDAY...THE OFF SHORE GULF WATERS AND GULF STREAM WATERS
WILL INCREASE TO ABOUT 3 TO 4 FEET.
FIRE WEATHER...
TONIGHT AND WEDNESDAY A MORE NORTHERLY WIND FLOW WILL PREVAIL
ACROSS THE REGION...WITH DRIER AIR ENTERING THE REGION BY
WEDNESDAY AFTERNOON. THIS WILL ALLOW MINIMUM RH'S TO FALL BELOW
CRITICAL LEVELS FOR CLOSE TO 4 HOURS ACROSS THE INTERIOR PORTIONS
OF COLLIER...PALM BEACH AND BROWARD COUNTIES...AND ACROSS ALL OF
GLADES AND HENDRY COUNTIES. THEREFORE...THERE IS A FIRE WEATHER
WATCH FOR WEDNESDAY AFTERNOON ACROSS THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 59 80 69 / - 10 10 10
FORT LAUDERDALE 82 66 81 72 / - 10 10 10
MIAMI 83 65 82 71 / - 10 10 10
NAPLES 79 61 83 66 / - 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
GLADES-HENDRY-INLAND COLLIER.
FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
INLAND BROWARD-INLAND PALM BEACH.
AM...NONE.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...54/BNBHazardous weather outlook, Apr 28, 3:16 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 316 AM EDT WED APR 28 2010 FLZ063-066>075-168-172>174-291000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 316 AM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEVELOPING SOUTHEASTERLY FLOW ON FRIDAY WILL LEAD TO AN INCREASING RISK FOR RIP CURRENTS AT THE ATLANTIC COAST BEACHES THROUGH THE UPCOMING WEEKEND. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:57 AM EDT | Fire Weather Watch | MFL | 24 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.